On the steady motions of a rotating elastic rod

Citation
Nm. Kinkaid et al., On the steady motions of a rotating elastic rod, J APPL MECH, 68(5), 2001, pp. 766-771
Citations number
29
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Mechanical Engineering
Journal title
JOURNAL OF APPLIED MECHANICS-TRANSACTIONS OF THE ASME
ISSN journal
0021-8936 → ACNP
Volume
68
Issue
5
Year of publication
2001
Pages
766 - 771
Database
ISI
SICI code
0021-8936(200109)68:5<766:OTSMOA>2.0.ZU;2-T
Abstract
In this paper a model for the deformation of a rotating prismatic rod-like body is developed and analyzed. The novel feature of the model is its incor poration of the Poisson effect. As a result, it provides realistic solution s for the deformed states of steadily rotating rods. The model presented in this paper is also simplified to a nonlinear version of a classical model for rotating rods. Numerical continuation is used to solve the boundary val ue problems associated with these models.